Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 129, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2019, 5:26 PM CDT for Bates County, Henry County, Missouri; Linn County, Kansas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 1, 2019, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Linn County, KS, Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:42 PM CDT | TSTM WND DMG | Rich Hill, MO | DELAYED REPORT FROM SOCIAL MEDIA. LARGE TREE DOWN IN RICH HILL. TIME-MATCHED TO RADAR. |
| Jun 1, 5:56 PM CDT | HAIL 1 | 3 W Blue Mound, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WUUS53 KEAX 012226
SVREAX
KSC107-MOC013-083-012315-
/O.NEW.KEAX.SV.W.0129.190601T2226Z-190601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
526 PM CDT Sat Jun 1 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Linn County in east central Kansas...
Southwestern Henry County in west central Missouri...
Bates County in west central Missouri...
* Until 615 PM CDT.
* At 526 PM CDT, severe thunderstorms were located along a line
extending from near Adrian to Kincaid, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Butler, Adrian, Rich Hill, Pleasanton, Mound City, Montrose, Hume,
Blue Mound, Prescott, Amsterdam, Amoret, Rockville, Foster, Passaic
and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9423 3805 9425 3806 9461 3804 9462
3804 9507 3821 9508 3823 9507 3843 9430
3821 9385 3821 9405 3803 9406 3806 9416
TIME...MOT...LOC 2226Z 332DEG 27KT 3843 9435 3809 9512
HAIL...1.25IN
WIND...60MPH
$$
Welsh3 follow-up statements
857
WWUS53 KEAX 012241
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
541 PM CDT Sat Jun 1 2019
KSC107-MOC013-083-012315-
/O.CON.KEAX.SV.W.0129.000000T0000Z-190601T2315Z/
Linn KS-Henry MO-Bates MO-
541 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR LINN...SOUTHWESTERN HENRY AND BATES COUNTIES...
At 540 PM CDT, severe thunderstorms were located along a line
extending from near Adrian to 6 miles southwest of Blue Mound, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters quarter size hail at 535 PM in
Pleasanton Kansas.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Butler, Rich Hill, Pleasanton, Mound City, Montrose, Hume, Blue
Mound, Prescott, Amsterdam, Amoret, Rockville, Foster, Passaic and
Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9423 3805 9425 3806 9461 3804 9462
3804 9507 3821 9508 3823 9507 3836 9457
3837 9418 3821 9385 3821 9405 3803 9406
3806 9416
TIME...MOT...LOC 2240Z 332DEG 27KT 3834 9429 3801 9506
HAIL...1.25IN
WIND...60MPH
$$
Welsh018
WWUS53 KEAX 012252
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
552 PM CDT Sat Jun 1 2019
KSC107-MOC013-083-012315-
/O.CON.KEAX.SV.W.0129.000000T0000Z-190601T2315Z/
Linn KS-Henry MO-Bates MO-
552 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN LINN...SOUTHWESTERN HENRY AND SOUTHERN BATES COUNTIES...
At 552 PM CDT, severe thunderstorms were located along a line
extending from near Butler to near Bronson, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Butler, Rich Hill, Pleasanton, Mound City, Montrose, Hume, Blue
Mound, Prescott, Amoret, Rockville, Foster and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9423 3805 9425 3806 9461 3804 9462
3804 9507 3821 9508 3823 9507 3827 9458
3830 9419 3829 9402 3821 9385 3821 9405
3803 9406 3806 9416
TIME...MOT...LOC 2252Z 332DEG 27KT 3827 9424 3794 9501
HAIL...1.25IN
WIND...60MPH
$$
Welsh191
WWUS53 KEAX 012313
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
613 PM CDT Sat Jun 1 2019
KSC107-MOC013-083-012323-
/O.EXP.KEAX.SV.W.0129.000000T0000Z-190601T2315Z/
Linn KS-Henry MO-Bates MO-
613 PM CDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINN...SOUTHWESTERN
HENRY AND SOUTHERN BATES COUNTIES WILL EXPIRE AT 615 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas...and west central Missouri.
LAT...LON 3803 9423 3805 9425 3806 9461 3804 9462
3804 9507 3821 9508 3823 9507 3827 9458
3830 9419 3829 9402 3821 9385 3821 9405
3803 9406 3806 9416
TIME...MOT...LOC 2313Z 332DEG 27KT 3814 9415 3781 9492
$$
WelshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:05 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 1, 4:05 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 405 PM CDT Sat Jun 1 2019 .Discussion... Issued at 358 PM CDT SAT JUN 1 2019 Early afternoon surface observations show cold front is slowly sagging southward across the forecast area with a weak pre-frontal surface trough generally extending from northeast Missouri to the KC metro and then westward across Kansas. This front will be the primary focus for convective initiation this afternoon and several storms have already popped up across east-central Kansas and northeast Missouri. Satellite imagery and personal observations note that a scattered cu field in between these two areas ahead of the front. Several storms should develop in between these two areas over the next few hours as convective temperatures in the mid 80s have already been reached and have eroded the cap. Modest CAPE values of 2500-3500 J/kg will allow for strong updrafts with any storm that develops this afternoon allowing for large hail. In addition, steep lapse rates and an inverted-v sounding will allow for strong, damaging winds. Modeled hodographs depict more of a straight-line hodograph indicating that several of these storms could split into right and left movers. The lack of a strongly veering wind profile with height due to light southwesterly flow at the surface and generally westerly to west-northwesterly flow in the upper levels supports the straight hodographs. Despite strong directional shear, sufficient speed shear combined with modest instability will allow storms to quickly organize. While the overall tornado threat remains relatively low this afternoon it is not nil. These storms will gradually push eastward with time and we should see activity weaken with the loss of daytime heating. Quiet weather returns Sunday and Monday with high pressure building in behind the front. Temperatures will fairly pleasant with high topping out in the 70s and a few locations may reach 80 degrees. The next chance for convection looks to arrive overnight Monday into Tuesday morning as convection off the higher terrain to the west translates eastward...running the periphery of the ridge. Thunderstorm chances look to continue each day through the remainder of the upcoming work week. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1248 PM CDT SAT JUN 1 2019 VFR conditions are expected to prevail through much of the period. Some convection will be possible between 22-01Z along a cold front pushing through the terminals...however...initiation may hold off until south of the terminals. If storms do initiate near the terminals, they will be capable of brief heavy rain, strong winds, and large hail. Otherwise, light southwesterly winds will veer to northwesterly then northeasterly by late in the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PPietrycha Aviation...PPietrycha
Hazardous weather outlook, Jun 1, 5:07 AM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Sat Jun 1 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Sat Jun 1 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight There is a risk of severe thunderstorms across central Missouri this afternoon and this evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 1, 4:50 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
450 PM CDT Sat Jun 1 2019
KSZ057-105-012215-
Johnson KS-Miami KS-
450 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gardner, moving southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Spring Hill, Louisburg, Hillsdale, Wagstaff, Chiles, Bucyrus and
Stillwell.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.
LAT...LON 3870 9492 3883 9481 3877 9461 3873 9461
3859 9475
TIME...MOT...LOC 2150Z 298DEG 25KT 3877 9489
WelshSpecial weather statement, Jun 1, 4:54 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
454 PM CDT Sat Jun 1 2019
MOZ030-037-038-012230-
Ray MO-Lafayette MO-Jackson MO-
454 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAY...WESTERN
LAFAYETTE AND EAST CENTRAL JACKSON COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Levasy, or near Oak Grove, moving east at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Grain Valley, Oak Grove, Odessa, Lexington, Buckner, Wellington,
Mayview, Levasy, Lake Lafayette, Napoleon and Bates City.
This includes Interstate 70 in Missouri between mile markers 26 and
48.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Missouri.
LAT...LON 3896 9406 3901 9418 3915 9419 3922 9376
3921 9375 3921 9374 3893 9376 3894 9383
3893 9384
TIME...MOT...LOC 2154Z 265DEG 34KT 3907 9408
WelshLocal storm report, Jun 1, 4:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST 4 E LA CYGNE 38.35N 94.68W
06/01/2019 E60 MPH LINN KS NWS EMPLOYEE
ESTIMATED 60 MPH WINDS NEAR THE INTERSECTION
OF HWY 152 AND HWY 69.
&&
PPLocal storm report, Jun 1, 5:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 6 NNE PLEASANTON 38.26N 94.67W
06/01/2019 E60 MPH LINN KS NWS EMPLOYEE
ESTIMATED 60 MPH CURRENTLY ONGOING NEAR THE
INTERSECTION OF HWY 52 AND HWY 69.
&&
PPLocal storm report, Jun 1, 5:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 7 SE LA CYGNE 38.27N 94.67W
06/01/2019 E1.00 INCH LINN KS PUBLIC
&&
PPSpecial weather statement, Jun 1, 5:15 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
515 PM CDT Sat Jun 1 2019
KSZ057-105-MOZ037-043-012245-
Johnson KS-Miami KS-Cass MO-Jackson MO-
515 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI...SOUTHEASTERN
JOHNSON...NORTHWESTERN CASS AND SOUTH CENTRAL JACKSON COUNTIES UNTIL
545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belton, moving east at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Lee's Summit, Belton, Raymore, Harrisonville, Pleasant Hill,
Greenwood, Peculiar, Lake Winnebago, Cleveland, Freeman, East Lynne,
Lake Annette, Baldwin Park, West Line and Stillwell.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas...and west central Missouri.
LAT...LON 3865 9466 3881 9466 3888 9423 3860 9422
3862 9450
TIME...MOT...LOC 2215Z 268DEG 37KT 3875 9458
WelshThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:34 PM CDT | Flash Flood Warning | EAX | Howard | 6 hr |
| Jun 1, 3:21 PM CDT | Special Weather Statement | EAX | Adair | 24 min |
| Jun 1, 3:53 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 37 min |
| Jun 1, 4:21 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 24 min |
| Jun 1, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 31 min |
| Jun 1, 4:43 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 47 min |
| Jun 1, 4:46 PM CDT | Special Weather Statement | EAX | Cass | 44 min |
| Jun 1, 4:54 PM CDT | Special Weather Statement | EAX | Lafayette | 36 min |
| Jun 1, 5:15 PM CDT | Special Weather Statement | EAX | Cass | 30 min |
| Jun 1, 5:46 PM CDT | Special Weather Statement | EAX | Carroll | 29 min |
| Jun 1, 6:15 PM CDT | Special Weather Statement | EAX | Saline | 30 min |
| Jun 1, 2:56 PM CDT | Special Weather Statement | EAX | Johnson | 34 min |
| Jun 1, 3:30 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 30 min |
| Jun 1, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 29 min |
| Jun 1, 4:00 PM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| Jun 1, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 31 min |
| Jun 1, 4:50 PM CDT | Special Weather Statement | EAX | Miami | 25 min |
| Jun 1, 5:04 PM CDT | Areal Flood Advisory | EAX | Linn | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.